# SDR B652006F00000

- Difficulty date: April 13, 2006
- Submitted: May 18, 2006
- Operation: Air carrier
- Aircraft: N202LF
- Make and model: Bolkms BO105LSA3
- Aircraft serial: 2014
- Engine: Allsn 250C28
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Bolt
- Part number: LN90828X18
- Condition: Sheared
- Location: Intermediate Gb
- Part time: 3,988 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING COURSE OF AN ACCIDENT INVESTIGATION, IT WAS NOTED THAT BOLTS THAT CONNECT TAIL ROTOR DRIVE SHAFT TO INPUT THOMAS COUPLING OF INTERMEDIATE GEARBOX WERE SHEARED.  SHEARING TOOK PLACE JUST BELOW GRIP LENGTH AREA OF BOLT .  SHEARED BOLTS WERE STILL IN FLANGE OF GEAR BOX THOMAS COUPLING. THREADED PORTIONS OF BOLTS WERE RECOVERED WITH NUTS INSTALLED IN WRECKAGE ALONG WITH OTHER HARDWARE.  IT WAS NOTED THAT THE BOLT HOLES IN FLANGE ON TAIL ROTOR DRIVE SHAFT WERE ELONGATED.  THIS INDICATES AN UNDER TORQUE CONDITION WHICH IF GONE UNNOTICED COULD LIKELY LEAD TO THE SHEARING OF THE BOLTS.  THIS RESULTS IN LOSS OF THE TAIL ROTOR CONTROL AND AN ACCIDENT.   (K)
